Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
188 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How can diarrhea while on Azithromycin be treated?

Hi, I am taking Azithromycin tab 500 mg 10 pills, for respiratory infection. Have encountered loose stools twice a day when I have been taking the pills. A friend who also is taking the same prescription said the loose stools were from the prescrition. Anything I can do to stop the loose stools?
Wed, 28 Feb 2018
Report Abuse
General & Family Physician 's  Response
Hello,

If you are having loose motions because of Azithromycin as you suspect then you have to stop it. It means you are having the side-effect of Azithromycin. You should consult your physician and ask him to switch you to a different antibiotic for a respiratory infection. Levofloxacin or cefixime are good drugs to treat upper respiratory tract infection.


Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Nazma.amman
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My daughter is having fever since last 3days dr has given Cifixime antibiotic with calpol syrup.still she is having fever now dr.has changed the...